Alert archive / Florida / Beach Hazards Statements in 2019

Beach Hazards Statement 8, NWS Tampa Bay, FL

November 23, 2019Charlotte County, Lee County, Sarasota County, Florida

NWS Tampa Bay, FL issued this beach hazards statement at Nov 23, 2019, 10:43 PM EST for Charlotte County, Lee County, Sarasota County, Florida. It took effect at Nov 23, 2019, 11:00 PM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2019, 10:43 PM EST (03:43 UTC)
In effect from
Nov 23, 2019, 11:00 PM EST
Expired
Nov 24, 2019, 10:00 PM EST
In force
23 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Lee County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 96 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 3.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2019-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2019-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1581 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WHUS42 KTBW 240343
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
1043 PM EST Sat Nov 23 2019

FLZ160-162-250300-
/O.NEW.KTBW.BH.S.0008.191124T0400Z-191125T0300Z/
/O.NEW.KTBW.RP.S.0024.191124T1000Z-191125T0000Z/
Coastal Sarasota-Coastal Charlotte-
1043 PM EST Sat Nov 23 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING FOR
RED TIDE... 
...HIGH RIP CURRENT RISK IN EFFECT FROM 5 AM EST SUNDAY THROUGH 
SUNDAY EVENING...

The National Weather Service in Tampa Bay Ruskin has issued a
Beach Hazards Statement for Red Tide, which is in effect through 
Sunday evening. A High Rip Current Risk has also been issued. This
High Rip Current Risk is in effect from 5 AM EST Sunday through 
Sunday evening. 

* RIP CURRENT TIMING...Increasing wave action behind a cold front
  will create high risk for rip currents through the day. 

* RIP CURRENT IMPACTS...Strong rip currents will lead to 
  dangerous swimming conditions at area beaches. 

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

For red tide forecast information visit
https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FORECAST: 

Coastal Southern Sarasota County: Gulf Coast...possible on 
Sunday.

Coastal Northern Charlotte County: Gulf Coast...possible on 
Sunday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
myfwc.com/redtidestatus. 

Florida red tide health information...Consult the Florida 
Department of Health at: 
www.floridahealth.gov/environmental-health/aquatic-toxins/red-
tide.html or call the Poison Control Center at: 1 800 222 1222. 

Inclusion of external links does not constitute endorsement by 
the Department of Commerce (DOC)/(NOAA) of these external web 
sites or the information, products, or services contained 
therein. 

Florida red tide information sources...red tide forecasts are 
provided by the National Ocean Service with data provided by 
the FWC and Mote Marine Laboratory. 

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. For maximum safety...swim near a lifeguard.
Pay attention to flags and signs.

If you become caught in a rip current...yell for help. Remain
calm...do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current...swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly. 

&&

$$

FLZ165-250300-
/O.NEW.KTBW.BH.S.0008.191124T0400Z-191125T0300Z/
Coastal Lee-
1043 PM EST Sat Nov 23 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING FOR
RED TIDE...

The National Weather Service in Tampa Bay Ruskin has issued a
Beach Hazards Statement for Red Tide, which is in effect through 
Sunday evening. 

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

For red tide forecast information visit
https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FORECAST: 

Coastal Northern and Central Lee County: Gulf Coast...possible 
Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
myfwc.com/redtidestatus. 

Florida red tide health information...Consult the Florida 
Department of Health at: 
www.floridahealth.gov/environmental-health/aquatic-toxins/red-
tide.html or call the Poison Control Center at: 1 800 222 1222. 

Inclusion of external links does not constitute endorsement by 
the Department of Commerce (DOC)/(NOAA) of these external web 
sites or the information, products, or services contained 
therein. 

Florida red tide information sources...red tide forecasts are 
provided by the National Ocean Service with data provided by 
the FWC and Mote Marine Laboratory. 

&&

$$

FLZ050-155-250000-
/O.NEW.KTBW.RP.S.0024.191124T1000Z-191125T0000Z/
Pinellas-Coastal Manatee-
1043 PM EST Sat Nov 23 2019

...HIGH RIP CURRENT RISK IN EFFECT FROM 5 AM EST SUNDAY THROUGH
SUNDAY EVENING...

The National Weather Service in Tampa Bay Ruskin has issued a
High Rip Current Risk, which is in effect from 5 AM EST Sunday
through Sunday evening. 

* RIP CURRENT TIMING...Increasing wave action behind a cold front
  will create high risk for rip currents through the day. 

* RIP CURRENT IMPACTS...Strong rip currents will lead to 
  dangerous swimming conditions at area beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. For maximum safety...swim near a lifeguard.
Pay attention to flags and signs.

If you become caught in a rip current...yell for help. Remain
calm...do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current...swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly. 

&&

$$


https://www.weather.gov/tampa

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 23, 8:53 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Nov 23, 8:53 PM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
853 PM EST Sat Nov 23 2019

.UPDATE...
Line of showers stretching into the northern Gulf and parts of
the Big Bend and Nature Coast is associated with a cold front
currently over the FL Peninsula. Showers will continue moving
into the of region overnight, then clearing expected over most
northern and central locations by mid-morning and southern
locations around noon as the front exits to the south. After mild
overnight temps tonight, highs tomorrow will be a bit cooler as
cool/dry air filters into the peninsula behind the front,
particularly across the Nature Coast.

&&

.Prev Discussion... /issued 655 PM EST Sat Nov 23 2019/

AVIATION...
VFR conditions early before MVFR cigs along with VCSH move in
ahead of front between 04-06Z at northern terminals and 06-09Z at
southern terminals. VFR conditions return after 14-16Z for
remainder of period. Winds generally 8 to 10 knots through period,
gradually shifting from southwest to northwest by 16Z across
terminals.

Prev Discussion... /issued 232 PM EST Sat Nov 23 2019/

DISCUSSION...
A deep low over the Mid-Mississippi Valley...with a mid level trough
and cold front extending south to the Gulf of Mexico...this
afternoon tracks to the southern New England coast by Sun afternoon.
The trough and front slide into the East Gulf this evening...across
the area overnight...and over south FL late Sun. Moisture in advance
of this feature will providing increasing clouds later this
afternoon and tonight with lift along the trough/front supporting a
fairly narrow line of showers. These are expected to be scattered to
locally numerous...impacting the Nature Coast this evening then
exiting the southern counties Sun morning. the front gradually loses
stream with deceasing shower coverage as it treks south. Cooler
temperatures begin in filter from the north Sun. An onshore
component to winds begin tonight and continue into Sun but are
somewhat marginal for creating a high risk of rip currents...will
allow later shifts to re-evaluate conditions.

For Mon through next Sat: A mid level short wave trough tracks from
the central Rockies to New England while a long wave trough builds
down the Pacific coast early in the week...with nearly zonal flow
aloft he southeast U.S. Beginning midweek the Pacific trough cuts off
into low that tracks into the Great Basin...allowing ridging to
build north from the Gulf of Mexico. At the surface high pressure in
the Gulf of Mexico treks across FL to the Atlantic by midweek. Then
high pressure pushes a dry front down the state and builds in
through the end of the week. Dry and stable conditions will preclude
any rain fall...the frontal passage midweek will be weak and dry.
Temperatures start off below normal then warm to just above by
midweek then dip slightly through the end of the week.

AVIATION...
23/18Z Issuance. Prevailing VFR with increasing clouds into the
evening. Front pushes in with VCSH and BKN-OVC CIGS...with MVFR
conditions BTWN 09Z-15Z at TPA/PIE/LAL/SRQ. S and SW winds become NW
to NNW...at no more than 12KT.

MARINE...
Winds shift and increase to exercise caution speeds...mainly on
outer waters...overnight as a front with some showers traverse
the waters. The front exits to south FL Sun as high pressure
builds in with winds slowly diminishing and veering.

FIRE WEATHER...
While drier air filters in the relative humidity values are expected
to stay above critical levels.

&&

.Preliminary Point Temps/PoPs...
TPA  64  70  51  69 /  60   0   0   0
FMY  67  79  54  72 /  40  30   0   0
GIF  62  72  48  70 /  60  10   0   0
SRQ  67  74  53  71 /  60  10   0   0
BKV  57  68  46  68 /  60   0   0   0
SPG  66  70  54  70 /  60   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement until 10 PM EST this evening for Coastal
     Charlotte-Coastal Lee-Coastal Sarasota.

Gulf waters...None.
&&

UPDATE...Hurt
UPPER AIR...Shiveley
DECISION SUPPORT...Close

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 10:43 PM ESTRip Current StatementTBWCharlotte, Manatee, Pinellas, Sarasota20 hr

Nearby

Beach Hazards Statements in Florida, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.